Texas, 2019Hail in Texas, May 10, 2019
May 10, 2019 · NWS MAF · 1 event in 1 county or zone
An upper level trough was over the western half of the country, and an upper level disturbance moved northeast out of Mexico and into West Texas. Good moisture was across the area behind a recent cold front passage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough was over the western half of the country, and an upper level disturbance moved northeast out of Mexico and into West Texas. Good moisture was across the area behind a recent cold front passage. These conditions contributed to a storm with hail across the Permian Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 10, 5:23 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, May 10, 5:23 AM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
623 AM CDT Fri May 10 2019
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Mainly MVFR ceilings are expected at the west Texas and southeast
New Mexico terminals the next 24 hours with tempo MVFR light rain
and fog.
&&
.PREV DISCUSSION... /issued 339 AM CDT Fri May 10 2019/
DISCUSSION...
Current radar is showing a few light rain echoes are moving into
southeastern New Mexico early this morning. This activity is
expected to increase later today and tonight as an upper level
disturbance moves northeast out of Mexico and across the CWA.
Continuing cold air advection and clouds will keep highs
remarkably low for this time of year, only exceeding 60 degrees in
the Big Bend and along the Rio Grande. PoPs are high but QPF is
not expected to be too impressive, still it will be nice to add to
our rainfall total for the year without seeing the threat of
severe storms. Rain chances drop Saturday as an upper ridge
briefly transits the area, then increase again Sunday and Monday
as the main upper level low pressure system finally moves east out
of Mexico and into Texas. PoPs begin tapering off once again on
Tuesday as the upper low moves off to the east. Temperatures
will trend warmer through the forecast period after today, with a
brief exception on Monday due to the presence of the upper low.
Still, it has been a relatively cool May thus far with MAF yet to
reach 90 degrees this month. For some perspective; last May, MAF
reached 100 degrees or more 12 times.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 52 48 69 51 / 60 70 20 10
Carlsbad 55 46 74 52 / 60 60 20 10
Dryden 63 51 78 56 / 50 50 10 10
Fort Stockton 56 46 73 54 / 60 70 10 10
Guadalupe Pass 51 43 70 54 / 60 70 10 10
Hobbs 50 43 71 48 / 70 60 10 10
Marfa 61 40 74 46 / 50 70 10 10
Midland Intl Airport 53 47 72 52 / 60 70 10 10
Odessa 53 46 72 52 / 60 70 10 10
Wink 55 46 74 52 / 60 70 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until 10 AM MDT this morning for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
&&
12/10Hazardous weather outlook, May 10, 3:22 AM CST, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
422 AM CDT Fri May 10 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-110930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
422 AM CDT Fri May 10 2019 /322 AM MDT Fri May 10 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
High winds are expected through Guadalupe Pass and along ridges of
the Delaware Mountains through 10 AM MDT this morning. A High Wind
Warning is in effect.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
Hail, Ector
- When
- May 10, 9:47 AM CST to 9:52 AM CST
- Where
- Ector County, 6.4 mi ESE of Odessa Ector Co Arpt
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 31.901, -102.273
A thunderstorm produced one inch hail that coated the ground in Odessa.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 10 to 15, 20192 injured · $229,000 · 1 in hail · 18 events
- Flash Flooding in Texas, May 10, 2019$130,000 · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 10, 20198 events
- Hail and Damaging Winds in New York, May 10, 2019$10,000 · 1.25 in hail · 5 events
- Flooding in South Dakota, May 10 to 15, 20194 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 10, 20193 events
- Flash Flood and Debris Flow in California, May 10 to 11, 20190.75 in hail · 3 events
- Flooding in Maryland, May 10 to 11, 20193 events
- Damaging Wind in Montana, May 10, 201952 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817357.